Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 44, NWS Little Rock, AR

April 30, 2004Johnson County, Newton County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 30, 2004, 10:16 AM CDT for Johnson County, Newton County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2004, 10:16 AM CDT (15:16 UTC)
Expired
Apr 30, 2004, 12:15 PM CDT
In force
119 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Johnson County, AR, Newton County, AR

The radar

The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
755 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 5:10 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Apr 30, 5:10 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 AM CDT FRI APR 30 2004

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
WET WEATHER PATTERN TO CONTINUE ACROSS ARKANSAS...ESPECIALLY TONIGHT
AND SATURDAY. SIGNIFICANT H5 TROF WILL CONTINUE TO APPROACH ARKANSAS
FROM THE WEST TODAY. MODELS ARE A LITTLE SLOWER IN MOVING HEAVIER
RAINFALL INTO THE FORECAST AREA THAN PREVIOUS PACKAGES. COLD FRONT
OVER THE CENTRAL PLAINS EARLY THIS MORNING WILL ALSO APPROACH
ARKANSAS TODAY. CHANCE POPS FOR THE FORECAST AREA FOR TODAY WITH
SLIGHTLY BETTER CHANCES IN THE NORTHWEST AREAS...CLOSER TO THE
FRONT. POPS WILL INCREASE ACROSS THE AREA TONIGHT...WITH BEST
CHANCES IN THE NORTHWEST AND POSSIBILITY OF LOCALLY HEAVY RAINFALL
IN THOSE AREAS BY LATE TONIGHT. WILL HOLD OFF ANY FLASH FLOOD WATCH
FOR NOW...SINCE TIMING OF HEAVIEST RAIN STILL SOMEWHAT UNCERTAIN. AT
THIS TIME...LOOKS LIKE BETTER CHANCE FOR HEAVIER RAINFALL OVER A
LARGER PART OF THE FORECAST AREA WILL BE ON SATURDAY AS THE FRONT
PASSES THROUGH. DAY SHIFT WILL NEED TO REASSESS HEAVY RAIN POTENTIAL
LATER THIS MORNING AS NEW MODEL DATA COMES IN. CHANCES FOR RAINFALL
WILL DECREASE FROM NORTHWEST TO SOUTHEAST SATURDAY NIGHT. THANKS TO
SGF FOR INITIATING CONFERENCE CALL EARLIER THIS MORNING TO DISCUSS
HEAVY RAIN POTENTIAL.
&&

.LONG TERM...SUNDAY THROUGH THURSDAY
AFTER H5 SYSTEM MOVES TO THE EAST LATE SATURDAY...HIGH PRESSURE WILL
FOLLOW. A WEAK SHORTWAVE WILL MOVE JUST TO THE NORTH ON SUNDAY...
WITH A REINFORCING SHOT OF COOLER AIR. TEMPERATURES WILL GRADUALLY
WARM TO NEAR NORMAL READINGS THROUGH THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    79  62  74  49 /  40  70  70  60
HARRISON AR       73  56  64  41 /  50  90  90  40
HOT SPRINGS AR    79  61  73  49 /  40  70  70  50
PINE BLUFF AR     80  65  75  50 /  40  60  70  70
MOUNTAIN HOME AR  73  57  66  41 /  50  90  90  40
MONTICELLO AR     81  65  76  52 /  40  60  70  70
SEARCY AR         78  61  73  48 /  40  70  70  60
MOUNT IDA AR      78  60  71  48 /  50  80  80  50
RUSSELLVILLE AR   77  59  69  46 /  50  80  90  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

22/58
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 30 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A THUNDERSTORM COMPLEX IN EASTERN OKLAHOMA...ASSOCIATED WITH AN
UPPER LEVEL LOW...WILL MOVE TO THE NORTHEAST THIS MORNING. THIS WILL
ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AND MOVE ACROSS
MAINLY NORTHWEST ARKANSAS THIS MORNING. A COLD FRONT IN THE GREAT
PLAINS STATES WILL MOVE SOUTHEAST THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL FORM ALONG AND AHEAD OF THIS FRONT. THE NORTHWEST
HALF OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS
TODAY AND TONIGHT...MAINLY NORTHWEST OF A LINE FROM HOT SPRINGS...TO
CONWAY...TO SALEM. THERE IS A POSSIBILITY OF LARGE HAIL AND DAMAGING
WINDS...ALONG WITH LOCALLY HEAVY RAINFALL...IN NORTHWEST ARKANSAS
WITH THIS COLD FRONT. THE SOUTHEAST HALF OF THE STATE WILL SEE
SCATTERED THUNDERSTORM ACTIVITY...BUT RAINFALL AMOUNTS WILL BE
LIMITED. DUE TO THE SATURATED GROUND IN NORTHERN ARKANSAS...ANY
RAINFALL RECEIVED COULD AGGRAVATE THE FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS THE COLD FRONT MOVES ACROSS THE STATE SATURDAY...THE POTENTIAL
FOR LOCALLY HEAVY RAIN MOVES TO THE SOUTHEAST. MUCH OF THE STATE IS
UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...AS THE FRONT
WILL SLOWLY MOVE THROUGH THE STATE. UPPER LEVEL DISTURBANCES WILL
INTERACT WITH THE FRONT SATURDAY...AND INCREASE THE CHANCE FOR HEAVY
RAINFALL...ESPECIALLY IN THE SOUTHEAST HALF OF THE STATE. WITH SOME
RIVERS IN EASTERN ARKANSAS STILL ABOVE FLOOD STAGE FROM THE HEAVY
RAINS LAST WEEK...ANY RAINFALL WILL AGGRAVATE OR PROLONG FLOODING.
AREAS EAST OF LITTLE ROCK WILL HAVE THE POTENTIAL OF SEEING ONE TO
TWO INCHES OF RAINFALL THROUGH SATURDAY.

HIGH PRESSURE WILL MOVE INTO THE STATE SUNDAY...BRINGING DRY WEATHER
AND COOL TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE OVER THE NORTHWEST HALF OF THE
STATE THIS AFTERNOON AND TONIGHT...AND ACROSS THE ENTIRE STATE ON
SATURDAY.

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:39 AM CDTSevere Thunderstorm WarningLZKJohnson31 min
Apr 30, 11:03 AM CDTSevere Thunderstorm WarningLZKPope62 min
Apr 30, 11:49 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy46 min
Apr 30, 5:24 PM CDTSevere Thunderstorm WarningLZKBradley, Cleveland51 min
Apr 30, 6:27 PM CDTSevere Thunderstorm WarningLZKCleveland33 min
Apr 30, 6:41 PM CDTSevere Thunderstorm WarningLZKJefferson, Lincoln44 min

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.